- Station Info
- Featured on 4
Could long term use of birth control pills lead some women to lose their vision? A new study out this week says its possible, here's Holly Firfer with today's Health Minute.
New research finds that women who used birth control pills for three years or more had two times the risk of developing glaucoma in their later years, one of the leading causes of blindness.
The study did not differentiate between women who took low estrogen and regular birth control pills.
The research project is the first to establish an increased risk of Glaucoma in women who have used oral contraceptives for three or more years. Researchers looked at data on more than 3,400 women aged 40 and older from across the United States, who answered questionnaires about their reproductive health and eye exams.
Although study authors say more research needs to be done, they do stress that gynecologists and ophthalmologists should be aware that oral contraceptives may play a role in glaucoma and should make sure their women patients have their eyes screened for the disease, especially if they also have other risk factors, such as race, family history of glaucoma or a history of increased eye pressure problems.
801 N. Oregon, El Paso, Texas 79902 • (915) 532-5421 • firstname.lastname@example.org
Copyright © 2014 Titan TV Broadcast Group. All Rights Reserved